Alert archive / Alabama / Wind Advisories in 2008

Wind Advisory 4, NWS Huntsville, AL

January 31, 200811 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this wind advisory at Jan 31, 2008, 3:04 PM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 31, 2008, 3:04 PM CST (21:04 UTC)
Expired
Feb 1, 2008, 4:00 AM CST
In force
13 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2769 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KHUN 312104
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
304 PM CST THU JAN 31 2008

ALZ001>010-016-TNZ076-096-097-010515-
/O.NEW.KHUN.WI.Y.0004.080131T2104Z-080201T1000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
304 PM CST THU JAN 31 2008

...WIND ADVISORY IN EFFECT UNTIL 4 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST FRIDAY. 

A STRONG STORM SYSTEM OVER THE SOUTHERN PLAINS WILL MOVE NORTHEAST
TONIGHT ACROSS THE TENNESSEE VALLEY. THIS WILL PRODUCE SOUTHEAST
WINDS 20 TO 30 MPH WITH SOME GUSTS UP TO 40 MPH. THE WINDS WILL
BEGIN TO DIMINISH TO 15 TO 25 MPH AFTER 4 AM FRIDAY MORNING. BY
MID MORNING FRIDAY...THE STORM SYSTEM WILL BE OVER THE OHIO VALLEY
AS WINDS DECREASE TO AROUND 10 TO 15 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR
GUSTS IN EXCESS OF 35 MPH ARE EXPECTED.

$$

SS
2 follow-up statements
000 
WWUS74 KHUN 010416
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1016 PM CST THU JAN 31 2008

ALZ001>010-016-TNZ076-096-097-011000-
/O.CON.KHUN.WI.Y.0004.000000T0000Z-080201T1000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
1016 PM CST THU JAN 31 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST FRIDAY. 

A STRONG STORM SYSTEM OVER THE SOUTHERN PLAINS WILL MOVE
NORTHEAST TONIGHT ACROSS THE TENNESSEE VALLEY. THIS WILL PRODUCE
SOUTHEAST WINDS 20 TO 30 MPH WITH SOME GUSTS UP TO 40 MPH AHEAD OF
THE COLD FRONT. THE WINDS WILL BEGIN TO DIMINISH TO 15 TO 25 MPH AFTER
4 AM FRIDAY MORNING. BY MID MORNING FRIDAY...THE STORM SYSTEM WILL
BE OVER THE OHIO VALLEY AND WINDS WILL DECREASE TO AROUND 10 TO
15 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR
GUSTS IN EXCESS OF 35 MPH ARE EXPECTED.

$$

MP
000 
WWUS74 KHUN 011022
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
422 AM CST FRI FEB 1 2008

ALZ001>010-016-TNZ076-096-097-011130-
/O.EXP.KHUN.WI.Y.0004.000000T0000Z-080201T1000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
422 AM CST FRI FEB 1 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS ACROSS THE TENNESSEE VALLEY HAVE DIMINISHED BELOW ADVISORY
CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Jan 31, 2:47 PM CST, 17 minutes earlier.

Area forecast discussion, Jan 31, 2:47 PM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
247 PM CST THU JAN 31 2008

.DISCUSSION...
TEMPS ACROSS THE CWA WERE ARND 50 WITH DEWPOINTS RANGING FROM
NEAR 30 IN THE NW ZONES TO ARND 20 IN THE NE ZONES. DID RECEIVE A
FEW REPORTS OF LIGHT SLEET ACROSS EXTREME NW AL EARLIER...BUT NO
ACCUMULATIONS. WINDS ARE NOW SE AT 15 TO 25 MPH...THIS WILL CONTINUE
TO INCREASE DEWPOINTS INTO THE 30S BY THIS EVENING...ENDING THE
EVAP COOLING THREAT AND SLEET. HOWEVER...THERE STILL COULD BE A
LITTLE SLEET IN THE NE ZONES WHEN PCPN BEGINS TO FALL EARLY THIS
EVENING DUE TO LOW DEWPOINTS...BUT SHOULD NOT LAST LONG AND AMOUNT
TO ANYTHING.

AS SFC LOW APPROACHES THE TN VALLEY TONIGHT...WINDS WILL INCREASE
AND APPROACH OUR WIND ADVISORY CRITERIA...THUS WENT AHEAD AND ISSUED
A WIND ADVISORY FOR ALL CWA TILL 4 AM FRIDAY MORNING.

SFC LOW OVER LA WITH AN INVERTED TROF THRU MS...WAS PROVIDING A
LINE OF SHRA/TSRA FROM LA TO NE MS. TSRA ACTIVITY NORTH OF BMX
WILL BE ELEVATED AND SVR THREAT WILL BE VERY LOW. HOWEVER MORE
INSTABILITY ACROSS THE GULF COAST...WHICH IS CLOSEST TO THE WARM
FRONT...WILL HAVE THE BEST CHC OF SVR WX TONIGHT.

UPPER LOW NOW OVER OK WILL ALSO MOVE EAST OVERNIGHT...WHICH WILL
INCREASE THE LIFT/DYNAMICS FOR A GOOD RAIN EVENT FOR THE TN
VALLEY. THINK THAT RAINFALL AMOUNTS ACROSS THE AREA WILL BE BETWEEN .5
AND 1.0 INCH BEFORE TAPERING OFF LATE TONIGHT.

FRIDAY MORNING...THINK THAT MOST OF THE PCPN WILL BE OVER WITH FROM HUN
AND POINTS WEST...EXCEPT FOR SOME LIGHT DRIZZLE. MAY HAVE SOME FREEZING
DRIZZLE AS WELL BUT ATTM NOT EXPECTING ANY TRAVEL TROUBLES. FOR POINTS
EAST OF HUN STILL LOOKS LIKE THE TEMPS WILL BE IN THE UPPER 30S...SO
KEPT IN A LOW POP FOR LIGHT RA OR DRIZZLE. MRNG LOWS SHOULD BE IN THE
LOW 30S OVER NW AL/HUN AREA AND UPPER 30S IN NE AL.

OTHERWISE PCPN SHOULD BE OVER EVERYWHERE ACROSS THE CWA BY NOON FRIDAY.
NAM TIME SECTIONS SHOWS THAT LOW CLOUDS WILL PROBABLY HANG ON FOR
MOST OF THE DAY FRIDAY. FRIDAY NIGHT CLOUDS SHOULD BEGIN TO BREAK
UP.

SATURDAY...LOOKS NICE WITH MOSTLY SUNNY SKIES AND HIGHS IN THE 60S.

SUNDAY THRU TUESDAY...GFS STILL SHOWS AN UNSETTLED WX PERIOD...DID
NOT MAKE ANY MAJOR CHANGES TO GRIDS. HOWEVER TUESDAY LOOKS
INTERESTING FOR A POSSIBLE STRONG/SVR WX DAY...BUT STILL A LONG WAY
OUT.

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    35  40  29  57 / 100  10  10  10
SHOALS        34  39  30  58 / 100  10  10  10
CULLMAN       36  41  30  58 / 100  10  10  10
FAYETTEVILLE  33  38  27  55 / 100  10  10  10
ALBERTVILLE   37  41  30  58 / 100  20  10  10
FORT PAYNE    38  40  28  55 / 100  20  10  10

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 4 AM FRIDAY FOR THE FOLLOWING ZONES:
     COLBERT...CULLMAN...DE KALB...FRANKLIN AL...JACKSON...
     LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
     AND MORGAN.

TN...WIND ADVISORY UNTIL 4 AM FRIDAY FOR THE FOLLOWING ZONES:
     FRANKLIN TN...LINCOLN...AND MOORE.

&&

07
Hazardous weather outlook, Jan 31, 12:05 PM CST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1205 PM CST THU JAN 31 2008

ALZ001>010-016-TNZ076-096-097-011000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1205 PM CST THU JAN 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THROUGH TONIGHT...

A STORM SYSTEM OVER THE LOWER MISSISSIPPI VALLEY WILL SPREAD
MOISTURE ACROSS THE CENTRAL TENNESSEE VALLEY TODAY AND TONIGHT.
SHOWERS AND EMBEDDED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...AND
WILL LAST THROUGHOUT THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY
RAINFALL AND OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES ARE THE
ONLY THREATS EXPECTED WITH THE RAINFALL.

BREEZY CONDITIONS WILL ALSO DEVELOP LATE THIS AFTERNOON AND THIS
EVENING. SUSTAINED WINDS OF 20 TO 30 MPH ARE EXPECTED...AND GUSTS
MAY REACH 35 TO 40 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

MUCH COLDER AIR WILL MOVE ACROSS THE TENNESSEE VALLEY AS THE SYSTEM
MOVES EAST OF THE REGION. RESIDUAL MOISTURE LEFT OVER COULD FALL AS
DRIZZLE FRIDAY MORNING. IF SURFACE TEMPERATURES FALL BELOW
FREEZING...FREEZING DRIZZLE WILL BE POSSIBLE. LOCATIONS MOST
PROBABLE TO SEE FREEZING DRIZZLE WILL BE WEST OF INTERSTATE 65.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

BCC

In the hours before

Special weather statement, Jan 31, 1:28 PM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
128 PM CST THU JAN 31 2008

ALZ001>003-312100-
LAUDERDALE-COLBERT-FRANKLIN AL-
128 PM CST THU JAN 31 2008

...SIGNIFICANT WEATHER ALERT FOR SLEET ACROSS LAUDERDALE...
COLBERT...AND FRANKLIN COUNTIES...

RAIN SPREADING INTO NORTHWEST ALABAMA WILL INITIALLY FALL AS SLEET
OR A MIX OF RAIN AND SLEET FOR MUCH OF LAUDERDALE...COLBERT...AND
FRANKLIN COUNTIES THIS AFTERNOON. AS THE AIR WARMS AND MOISTENS AHEAD
OF AN APPROACHING STORM SYSTEM...THE SLEET WILL CHANGE TO ALL RAIN
BY 230 PM CST.

DUE TO ABOVE FREEZING TEMPERATURES...THE SLEET SHOULD NOT
ACCUMULATE TO SIGNIFICANT DEPTHS. HOWEVER...MODERATE SLEET SHOWERS
MAY STILL CAUSE THE SLEET TO BRIEFLY COLLECT ON ROADS AND
BRIDGES...WHICH MAY CAUSE MINOR TRAVEL DIFFICULTIES. USE EXTREME
CAUTION WHEN TRAVELING ACROSS THESE AFFECTED AREAS THIS AFTERNOON.

STAY TUNED TO NOAA WEATHER RADIO...OR A FAVORITE LOCAL MEDIA
OUTLET...FOR FURTHER STATEMENTS OR UPDATES FROM THE NATIONAL
WEATHER SERVICE IN HUNTSVILLE.

27

Nearby

Wind Advisories in Alabama, 2008Wind Advisories in Tennessee, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.